Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Suffer from psychological erectile dysfunction and depression. Prescribed cialis. Suggest anti-depressant that does not cause sexual problem?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 634 Questions
Question
Hi i am suffering from psychological erectile dysfunction I think. I have been checked for diabetes and also my testostorone levels are fine. I recently entered a new relationship and am having problems performing so was prescribed cialis and it works. Moreover i am a very anxious person and furthermore feel I am now suffering from depression. For example near tears, difficulty making decision, concentrating, sleeping, worry. I have tsaken seroxat in the past and had a short sexual relationship with no problems. Also i had a relationship with ed problems at the start that lessened.
is there any anti-depressant that wont cause sexual problems i can take. or would anti-anxiety medication help. This is really affecting my life thank yoju
Posted Sat, 20 Jul 2013 in Erectile Dysfunction
 
 
Answered by Dr. Payman Hajiazim 2 hours later
Hi there, thanks for asking. A medication from the class of aminoketones which have also antidepressant effect can be used. I prescribe bupropion to my patients which is from this class. It does not have any sexual side effects. If some body does not have history of seizure or head trauma which can provoke seizure, he can take this medication. The doctor will adjust the dose. Higher doses may cause headache though. It can be combined with your current antidepressant. Then you may need less dose of this medication. I wish you a good health.
Above answer was peer-reviewed by
 
Follow-up: Suffer from psychological erectile dysfunction and depression. Prescribed cialis. Suggest anti-depressant that does not cause sexual problem? 6 hours later

Yes I have heard of this drug and think this could be the answer. I noticed that sometimes when I awake from sleep and am quite tired I can gain a harder erection. Is this an addition indication of depression/anxiety. In the sense that when you are really tired the brain is almost less cloudy and almost acts normally?. Additionally is Bupropion generally an effective treatment? would I have to take it indefinetly? thank you for your time
 
 
Answered by Dr. Payman Hajiazim 10 hours later
Thanks for asking. The medication you mentioned is a good one and if your brain has responded to it properly that would be fine. It needs a period of time around 9 to 12 months to be so effective that its discontinuation does not bring the situation back. Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Suffer from psychological erectile dysfunction and depression. Prescribed cialis. Suggest anti-depressant that does not cause sexual problem? 2 hours later
Hi I am not taking any anti depression at the moment. Would it work to take Wellbutin on it's own thank you

I took Seroxat years ago but right now am not taking anything bar cialis
 
 
Answered by Dr. Payman Hajiazim 1 hour later
Hi again, this medication will work solely as antidepressant. There is no problem regarding taking cialis with it.
Above answer was peer-reviewed by
 
Follow-up: Suffer from psychological erectile dysfunction and depression. Prescribed cialis. Suggest anti-depressant that does not cause sexual problem? 57 minutes later

Ok no problem. Does it have a high success rate in treating primarily both depression and ed?. I am concerned about the depression though moreso the erectile dysfunction
 
 
Answered by Dr. Payman Hajiazim 36 minutes later
Hi there, its success rate in treating depression is about 70 to 80 percent which is as high as good medications for depression. I wish you find the positive effect after several weeks. Doctors start it with low dose and increase it slowly though.
Above answer was peer-reviewed by
 
Follow-up: Suffer from psychological erectile dysfunction and depression. Prescribed cialis. Suggest anti-depressant that does not cause sexual problem? 24 hours later

Hi is it possible that excessive pornography use and masterbation can cause erectile dysfunction? I cannot even get fully hard to this now!!!!. I am getting really worried now. A lot of people beleive this theory http://yourbrainonporn.com/ thank you
 
 
Answered by Dr. Payman Hajiazim 3 hours later
hi there, watching pornography can cause remature ejaculation with excessive masturbation. however, it would be reversible. best wishes.
Above answer was peer-reviewed by
 
Follow-up: Suffer from psychological erectile dysfunction and depression. Prescribed cialis. Suggest anti-depressant that does not cause sexual problem? 5 hours later
Could it cause erectile dysfunction though?. How is it reversible. Would i have to asstain from any sexual contact for about 3 months or something? and obviously never watch porn
 
 
Answered by Dr. Payman Hajiazim 15 hours later
hi there, fortunately it is reversible. you don't need to abstain from
sexual activity.female on top is helpful for this situation.

Above answer was peer-reviewed by
 
Follow-up: Suffer from psychological erectile dysfunction and depression. Prescribed cialis. Suggest anti-depressant that does not cause sexual problem? 10 hours later
really i am just looking for an answer. I do not want to use Cialis for life. As mentioned before i previously had a sexual relationship with no first time problems when i was taking anti depressants. Later i had a relationship with erection difficulties at the start. Where i needed to take kamagra for a while and then it generally resolved itself. This time i dont feel so confident. I was wondering how panic disorder or long time I have always worried what people thought, or that I will lose my job or getting stressed when going a place i have never been before. Even about a year ago I went a trip to Amsterdam with friends. Whereby they were just joking saying they had something planned for me and suggesting it was sexual. That night i smoked cannabis and totally flipped out and ran away from them when in the red light district. I though they were going to rape me or something. i know it does not sound normal but i was close to tears and everything, also didnt even want to get in the room that night. I just blamed the drugs. Is this normal it seems like a severe panic attack to me?. I am not clutching at straws but wondering if a panic disorder/depression could be at the route of my problems. My parents for years have been saying I need pills or something. is there anything for anxiety that would solve my sexual issues. like i say I am not a doctor, but mental illness does exist and I am truly wondering if this is the case or just related to performance anxiety? thank you
 
 
Answered by Dr. Payman Hajiazim 28 hours later
Hi again, as you mentioned erectile disfunction is seen frequently with anxiety and even deression. the medications treat both situations at the same time. best wishes.
Above answer was peer-reviewed by
 
Follow-up: Suffer from psychological erectile dysfunction and depression. Prescribed cialis. Suggest anti-depressant that does not cause sexual problem? 7 hours later
Ok thank you I am going to the Doctor on Thursday and will talk about this. I feel I have an undiagnosed anxiety disorder and also suffer from depression. I have no idea if this is the case but am going down this route thank you
 
 
Answered by Dr. Payman Hajiazim 1 hour later

Hi again, you are quite welcome. that is true. erectile dysfunctn is sometimes classified as erformance anxiety.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor